perimenopause symptoms

I am on T3 only and feel better than I have done in many years. I am 52 years old. Just recently I have missed 3 periods. around about the time my period should happen I get really bad missed heartbeats. They last on and off for about half an hour, an usually only happen once in the evening when I am resting. I am more tired and feel quite anxious. I went to my GP and he just said that maybe I should cut my T3 down. I said I wasn't going to do that as I felt much better since I increased it to 60mg nearly a year ago. I asked if it could be anything to do with perimenapause and he said he didn't think so as I wasn't getting hot flushes or nightsweats. He told me to go back in a week if I wasn't any better. I don't want to go back if I am not better because I don't want to risk him cutting my T3 down. Any ideas please.

4 Replies

  • Have you tried cutting down just a little? For instance cut the tablet in quarters and reduce the dose slowly by a quarter. If you still feel fine in all other respects but are still suffering the missed heartbeats, try reducing by a half and monitor that for a week or so.

    I suffered lots of heart flutters when was on T3 only and because I did not feel any better in myself, went on to T4/3 combo. Sadly the erratic good/bad days are no better but at least the flutters have gone.

  • I cant tolerate T4 so that isn't an option im afraid. I have been on T3 only quite a while now and no side effects, so I don't think it can be the T3. Also I don't get them all the time. I am only on 60mg. The endo an GP wanted me to cut down to 4omg because the endo told him that was a maximum dose for anyone to have. Thankyou for replying.

  • Well you could always try cutting it down yourself but not tell him that is what you have done. Then if it makes no difference you are still being prescribed the dose that has made you well and if it does make a difference then you have some spare t3 for the future.

  • I would of thought I would get them more often if it was too much T3 I was having. I will try it though if I don't get anymore replies thankyou.

You may also like...